Couldn't find what you looking for?

TRY OUR SEARCH!

I am having alot of heartburn and I've already taking four tums in the last 6 hours and It's not helping. The buring is in my chest and I feel it in my mouth. It's hard to swallow. It's also causing my head to hurt real bad and I also have alot of gas. Is this something to be worried about? Should I go to the hospital?

Loading...

For how long does this last? Have you eaten recently some of the foods that are known to contribute to heartburn - usually those are spicy, sour foods that raise the acidity of your stomach. If tums are not helping and if this problem continues you will need to see a doctor so he/she could examine your upper GI tract because hyper-acidity itself can cause more damage to the GI system, but it also may be caused by some treatable conditions, like H. pylori infection. The sooner the heartburn stops, the less damage it will cause to your stomach and esophagus.
Reply

Loading...

User avatar
Health Ace
6880 posts
Get some over the counter Prilosec (omeprazole).
Reply

Loading...

This has been going on for awhile. The only reason I did not see my doctor cause I thought it would have lasted on a day o so. The tums are not working and I've tried prilosec and it is not helping. This is only happen at night time. And i've tired a glass of milk and still nothing is helping. I don't eat any spicy foods. So I am not sure how i could get this. I have been depressed but I don't know if that would have anything to do with it. Nikols can you tell me what that means GI tract and hyper-acidity. and what is h. pylori infection?  Thank you for your help
Reply

Loading...

Hi kimberly, sorry for not replying sooner.
GI tract is your gastro-intestinal tract, basically your stomach, intestines, gallbladder... your guts. Heartburn happens when there is too much acid produced in your stomach, so hyper-acidity is over production of stomach acid that is, of course, necessary in order to digest food, but sometimes - and there are various reasons (for example, H. Pylori bacteria can be present in your stomach and it can sometimes cause your stomach to react with heartburn as a response to the irritation that this bacteria causes) as to why your stomach starts to produce more digestive acid. Since even Prilosec didn't help, I think that the best you could do is to see a doctor and find out what is causing the heartburn. In the meantime, continue with Prilosec, avoid eating few hours before bedtime and try to sleep (if you can) by keeping your upper body in a higher position - those are things that work for me. If I can help in any other way, let me know.
Reply

Loading...